Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 5, 2017, 9:28 AM CDT for Lawrence County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 9:28 AM CDT (14:28 UTC)
- Expired
- Jun 5, 2017, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 140 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WGUS54 KMEG 051428
FFWMEG
ARC075-051730-
/O.NEW.KMEG.FF.W.0031.170605T1428Z-170605T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
928 AM CDT MON JUN 5 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Lawrence County in eastern Arkansas...
* Until 1230 PM CDT
* At 928 AM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 2 to 4 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Walnut Ridge, Hoxie, Black Rock, Lake Charles State Park, College
City, Portia, Strawberry, Lynn, Alicia, Minturn, Smithville,
Powhatan, Strangers Home, Giles Spur, Eaton, Lauratown, Clover
Bend, Calvin, Dicus and Coffman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3608 9135 3615 9110 3615 9108 3613 9109
3613 9108 3612 9108 3612 9106 3615 9106
3615 9081 3589 9106 3589 9136
$$1 follow-up statement
280
WGUS74 KMEG 051721
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1221 PM CDT MON JUN 5 2017
ARC075-051731-
/O.EXP.KMEG.FF.W.0031.000000T0000Z-170605T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence AR-
1221 PM CDT MON JUN 5 2017
...THE FLASH FLOOD WARNING FOR LAWRENCE COUNTY WILL EXPIRE AT 1230 PM
CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3608 9135 3615 9110 3615 9108 3613 9109
3613 9108 3612 9108 3612 9106 3615 9106
3615 9081 3589 9106 3589 9136
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:24 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 6:24 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Memphis TN 624 AM CDT Mon Jun 5 2017 .DISCUSSION... /issued 426 AM CDT Mon Jun 5 2017/ The last rainy day for a while across the Midsouth, followed by a transition to dry weather Tuesday that will last into the weekend. Early morning GOES water vapor imagery showed an upper low over east TX, with a downstream plume of tropical moisture over the lower MS River valley, the Ohio River valley and southern Appalachia. The upper low center will drop into the northwestern Gulf of Mexico by early evening, with a trof axis extending northeast into central MS and and TN River valley. This trof axis will roughly correlate with the northward extent of mentionable rain chances. Severe thunderstorm chances today will remain marginal at best, given limited instability. Gusty winds and locally heavy rainfall will be possible where updrafts can build high enough for thunder. Tuesday may see lingering showers and perhaps a thunderstorm over north MS into the early afternoon. More robust deep convection will be far removed from the Midsouth- over the central and eastern Gulf coast, east of the upper low center. Drier and cooler air will spread into all the Midsouth Tuesday night, following a cold frontal passage under northerly flow aloft. An upper level ridge over the desert southwest during the midweek periods will deamplify as it lifts to the MS River valley by Saturday. Daytime temps over the Midsouth will warm during the latter half of the week, prevailing as much as 5 degrees above normal this weekend, into the early part of next week. Rain chances will remain limited to diurnal storms on Monday, as higher dewpoints return, with strengthening low level onshore flow. PWB && .AVIATION... 12Z TAF Set Showers will continue to spread into the Mid-South this morning. However, conditions remain VFR thus far except at KJBR. Although, expect KJBR to also improve to VFR by 16Z. Overall, expect VFR conditions to continue today. Can't totally rule out conditions temporarily being lowered in a heavier SHRA or TSRA. After sunset, models are suggesting CIGS may lower to MVFR at KMEM and KTUP while fog may begin to develop at KMKL and KJBR after 06Z reducing VSBYS to IFR/MVFR. Light SW winds will become light and variable by 00Z. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 5, 3:10 AM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 310 AM CDT Mon Jun 5 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 310 AM CDT Mon Jun 5 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms are possible today, producing locally heavy rainfall and strong winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong thunderstorms are possible over north Mississippi through mid-afternoon Tuesday. Locally heavy rainfall and strong winds may occur. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:58 AM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence | 3 hr |
| Jun 5, 11:52 AM CDT | Flash Flood Watch | MEG | Craighead, Greene, Lawrence, Mississippi, Poinsett | 5 hr |
| Jun 5, 12:33 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.